MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #1L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #1L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5517F101
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the reported lot.The incorrect femoral component was chosen due to human error during primary implantation which led to the revision of an insert to create a compatible construct.The femoral component was not revised.The femoral component is being reported as serious injury as it was the cause for the revision and the triathlon ps x3 tibial insert; cat# 5532-g-216; lot# 791t5r is being deemed not reportable as there were no issues with or allegations made against the insert.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
 
Event or Problem Description
This event is for the same-day revision of patient's knee.The incorrect femoral component was implanted due to human error.They revised the patient the same day and left the cr femur implanted but exchanged the ps insert to a cs insert to adjust for the femoral error so that the surgeon was satisfied with the patient¿s knee construct.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding incorrect selection involving a triathlon femoral component was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as no product was returned for evaluation.-medical records received and evaluation: not performed as no medical records were provided for review.-device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: based on the provided information the incorrect femoral component was implanted due to human error.Revision surgery was performed on the same day the ps insert was revised to a cs insert to adjust for the femoral error, the femoral component was not revised.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON P/A CR BEADED #1L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7614352
Report Number0002249697-2018-01871
Device Sequence Number1946318
Product Code MBH
UDI-Device Identifier07613327041606
UDI-Public07613327041606
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number5517F101
Device Lot NumberBRC3T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer07/04/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight68